Connect with others who understand.

sign up log in
About MyAutismTeam
Real members of MyAutismTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Does Anyone Know Of A Medicine Called Latuda? My Daughters Doctor Said It Was Knew And Being Used For Kids W Autism.

Does Anyone Know Of A Medicine Called Latuda? My Daughters Doctor Said It Was Knew And Being Used For Kids W Autism.

A MyAutismTeam Member said:

It's an antipsychotic drug used to treat bipolar depression and schizophrenia. But, it has been prescribed off-label to manage behaviours associated with ASD.

Taking medication is a difficult decision as there are potential side effects. It is my personal belief that meds should be taken only after behavioural interventions have shown to be ineffective or if a comorbid disorder has been diagnosed. But, each child is different.

Here are two downloads that you can look at in order to get more information about taking medication.

http://www.autismspeaks.org/science/resources-p...

http://www.autismspeaks.org/science/find-resour...

posted over 7 years ago
A MyAutismTeam Member said:

Hi thank you so much for all the info. Such a scary decision to make
But I appreciate all the input.

posted over 7 years ago
A MyAutismTeam Member said:

Never heard of that drug. My daughter is on Abilify 15mg once a day. What really messed my daughter was the Focalin XR which the doctor had to discontinue. Good luck! what I did every time my daughter tried a new medicine, I would google it and see the side effects part.

posted over 7 years ago
A MyAutismTeam Member said:

Antipsychoyics can be hard on childten, but at the same time when you are at the bottom of the barrel on treatment, you have to make choicesthat will benefit your child in the long run. We were put in that possision. I know nothing about the drug itself though.

posted over 7 years ago
A MyAutismTeam Member said:

My son was started on latuda 3 weeks ago but we are weaning him off due to increasing new display of agitation and aggression and vocal tics. We can't tell if its from Latuda but these are new symptoms. It did work for the first 2 weeks but on the third week, he started to show all these so we decided to just get rid of it.

posted almost 5 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in